Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 45, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 10, 2019, 12:38 PM MST for 4 counties in Wyoming. It was in force for 27 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 10, 2019, 12:38 PM MST (19:38 UTC)
- Expired
- Dec 11, 2019, 3:14 PM MST
- In force
- 27 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 11:02 AM MST | NON-TSTM WND GST 63 | 8 S Sibley Peak, WY | SUSTAINED WIND 46 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
334 WWUS75 KCYS 101938 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1238 PM MST Tue Dec 10 2019 ...Strong Winds Through Wednesday Afternoon... WYZ106-110-110000- /O.UPG.KCYS.HW.A.0037.191211T0000Z-191212T0000Z/ /O.NEW.KCYS.HW.W.0045.191210T1938Z-191212T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 1238 PM MST Tue Dec 10 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST WEDNESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until 5 PM MST Wednesday. The High Wind Watch is no longer in effect. * TIMING...Through 5 PM Wednesday * WINDS...West winds 30 to 40 mph with gusts to 60 mph. * IMPACTS...Mainly to transportation especially interstate travel on 25 and 80, particularly for vehicles that are considered high-profile, low-weight and those traveling with trailers or campers PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116-117-110000- /O.CON.KCYS.HW.A.0037.191211T0000Z-191212T0000Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1238 PM MST Tue Dec 10 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... * TIMING...5 PM Today through 5 PM Wednesday * WINDS...West winds 30 to 40 mph with gusts to 60 mph. * IMPACTS...Mainly to transportation especially interstate travel on 25 and 80, particularly for vehicles that are considered high-profile, low-weight and those traveling with trailers or campers PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ Rubin
4 follow-up statements
902 WWUS75 KCYS 102146 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 246 PM MST Tue Dec 10 2019 ...Strong Winds Through Wednesday Afternoon... WYZ116-117-102300- /O.CAN.KCYS.HW.A.0037.191211T0000Z-191212T0000Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 246 PM MST Tue Dec 10 2019 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Watch. Expect west winds of 25 to 35 mph with gusts to 55 mph. $$ WYZ106-110-111200- /O.CON.KCYS.HW.W.0045.000000T0000Z-191212T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 246 PM MST Tue Dec 10 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * TIMING...Through 5 PM Wednesday * WINDS...West winds 30 to 40 mph with gusts to 60 mph. * IMPACTS...Mainly to transportation especially interstate travel on 25 and 80, particularly for vehicles that are considered high-profile, low-weight and those traveling with trailers or campers PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Rubin
337 WWUS75 KCYS 110945 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 245 AM MST Wed Dec 11 2019 ...STRONG WINDS CONTINUE THROUGH TODAY... WYZ106-110-120000- /O.CON.KCYS.HW.W.0045.000000T0000Z-191212T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 245 AM MST Wed Dec 11 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Through 5 PM Wednesday * WINDS...West winds 30 to 40 mph with gusts to 60 mph. * IMPACTS...Mainly to transportation especially interstate travel on 25 and 80, particularly for vehicles that are considered high-profile, low-weight and those traveling with trailers or campers PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WM
237 WWUS75 KCYS 111747 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1047 AM MST Wed Dec 11 2019 ...STRONG WINDS CONTINUE THROUGH TODAY... WYZ107-120000- /O.EXA.KCYS.HW.W.0045.000000T0000Z-191212T0000Z/ East Platte County- Including the cities of Wheatland and Guernsey 1047 AM MST Wed Dec 11 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until 5 PM MST this afternoon. * TIMING...Through 5 PM today. * WINDS...West winds 30 to 40 mph with gusts to 65 mph. * IMPACTS...Mainly to transportation especially interstate travel on 25 and 80, particularly for vehicles that are considered high-profile, low-weight and those traveling with trailers or campers PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-110-120000- /O.CON.KCYS.HW.W.0045.000000T0000Z-191212T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 1047 AM MST Wed Dec 11 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Through 5 PM today. * WINDS...West winds 30 to 40 mph with gusts to 60 mph. * IMPACTS...Mainly to transportation especially interstate travel on 25 and 80, particularly for vehicles that are considered high-profile, low-weight and those traveling with trailers or campers PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Rubin
471 WWUS75 KCYS 112214 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 314 PM MST Wed Dec 11 2019 ...High Wind Warning Cancelled... WYZ106-107-110-112315- /O.CAN.KCYS.HW.W.0045.000000T0000Z-191212T0000Z/ Central Laramie Range and Southwest Platte County- East Platte County-North Snowy Range Foothills- Including the cities of Bordeaux, Wheatland, Guernsey, Arlington, and Elk Mountain 314 PM MST Wed Dec 11 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 10, 10:35 AM MST, 2 hours 3 minutes earlier.
Area forecast discussion, Dec 10, 10:35 AM MST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1035 AM MST Tue Dec 10 2019
.SHORT TERM...(Today and tonight)
Issued at 405 AM MST Tue Dec 10 2019
Initial concerns early on this morning was increasing height
gradients at the 850mb via the latest GFS run for early morning
high winds across the wind prone areas in SE WY given the packing
vorticity and omega fields. Highest wind gusts thus far this
morning peaking around 53 mph at Cooper Cove along I-80. Have
decided given that the height gradient drops around 12z to monitor
for further developments and hold off on immediate headlines
besides the High Wind Watch issued for later this
afternoon/evening and through Wednesday.
Height gradients at 850 mb for both the NAM and GFS along with
model soundings showing solutions of strong winds aloft with
favorable direction for high winds across the gap areas tonight.
GFS particularly showing for the Craig, CO to Bordeaux of 60+
meter gradients as a zonal flow pattern sets in ahead of a
shortwave moving on shore from the Pacific. Blended winds to the
NBM and GFS to accommodate initial watch issuance though some
additional adjustment using the HRRR likely will aid once the HRRR
reaches out into the watch timeframe as it has handled the early
morning winds quite well.
Otherwise light snow showers over the Laramie, WY and Kimball, NE
County lines have diminished from earlier KCYS radar returns will
some light dusting to little accumulation possible prior to
sunrise. Temperatures a bit cooler than normal with highs from the
mid 20s in Carbon County to near 40 at KTOR and KBFF.
.LONG TERM...(Wednesday through Monday)
Issued at 405 AM MST Tue Dec 10 2019
High Wind Watches continue through the Wednesday period with wind
gusts up to 65 mph possible across the gap wind areas along I-80
and I-25. Prolonged windy period continues into Thursday and
Friday as height gradients increase for KARL and KBRX with 60
meters and upper 80s meters respectively giving rise to likely
include watches for these areas in later forecast updates. Strong
winds of over 50 knots just above the surface being reflected
adequately by the GFS and NAM for these sites.
Seasonably warmer temperatures with upper 40s and possibly low 50s
over the high plains into the weekend ahead of the next main
precipitation maker. Limited moisture and forcing with next low
late Wednesday may produce some western mountain snow though
accumulations should remain fairly light.
A departing CO low into the central plains along with strong upper
level jet flow of 80 to 120 kts with overarching 500mb trough
brings next round of precipitation and snow. GFS and EURO in
fairly good agreement along the WY-CO border in terms of total QPF
though the EURO a bit more widespread of lower QPFs over the
northern forecast area of over 0.1" of precip. Another system
moves in through later in the weekend with fairly higher values in
the GFS over the Sierra Madre and Snowy Range area though higher
QPFs still stay constrained in both models across central and
southern CO.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday morning)
Issued at 1035 AM MST Tue Dec 10 2019
Latest visible satellite imagery showed several cloud layers. CIGS
between FL030 and FL040 west of the Laramie Range including KSAA and
KRWL will improve to between FL050 and FL100 this afternoon. CIGS
between FL070 and FL100 will continue for terminals to the east
through 21Z. Gusty westerly winds of 20-30 kt will prevail at the
southeast WY terminals through early evening then diminish. Winds
will be lighter across western NE, generally 8-12 kt.
&&
.FIRE WEATHER...
Issued at 240 AM MST Tue Dec 10 2019
Next several days are expected to be breezy with higher
likelihood of high wind potential through the gap wind areas today
through Friday. RH values and areas of lingering snowpack should
keep fire potential concerns at a minimum. Another round of
snowfall expected initially over the mountains Thursday afternoon
spreading out into the high plains while temperatures remain near
seasonal norms.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from this afternoon through Wednesday afternoon
for WYZ106-110-116-117.
NE...None.
&&
SHORT TERM...WM
LONG TERM...WM
AVIATION...MAJ
FIRE WEATHER...WMHazardous weather outlook, Dec 10, 4:07 AM MST, 8 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 407 AM MST Tue Dec 10 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-118- 119-111115- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County- Goshen County-Central Carbon County-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-Central Laramie County-East Laramie County- 407 AM MST Tue Dec 10 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Accumulating snow possible Friday through Sunday. .Spotter information statement... Spotter activation will not be needed. WYZ106-110-116-117-111115- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- 407 AM MST Tue Dec 10 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT High Wind Watch in effect from 5 PM MST tonight through 5 PM MST Wednesday for gusts up to 65 mph. See High Wind Watch for additional information. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY High Wind Watch in through 5 PM MST Wednesday for gusts up to 65 mph. See High Wind Watch for additional information. Accumulating snow possible Friday through Sunday. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 2:34 AM MST | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 12 hr |
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.